Alert archive / Oklahoma / Flash Flood Warnings in 2025
Flash Flood Warning 51, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 3, 2025, 8:37 AM CDT for Pittsburg County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2025, 8:37 AM CDT (13:37 UTC)
- Expired
- Jul 3, 2025, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 123 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
919
WGUS54 KTSA 031337
FFWTSA
OKC121-031645-
/O.NEW.KTSA.FF.W.0051.250703T1337Z-250703T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
837 AM CDT Thu Jul 3 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
West Central Pittsburg County in southeastern Oklahoma...
* Until 1145 AM CDT.
* At 837 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Estimates between 1 and 3
inches of rain have fallen. Additional rainfall amounts up to 2
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mcalester... Krebs...
Savanna... Haywood...
Scipio... Mcalester Regional Airport...
Arpelar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3484 9600 3492 9609 3505 9609 3506 9607
3509 9606 3511 9604 3512 9603 3512 9601
3514 9601 3500 9573 3481 9571
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
627
WGUS74 KTSA 031644
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
1144 AM CDT Thu Jul 3 2025
OKC121-031654-
/O.EXP.KTSA.FF.W.0051.000000T0000Z-250703T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pittsburg OK-
1144 AM CDT Thu Jul 3 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 1145 AM CDT THIS MORNING FOR
WEST CENTRAL PITTSBURG COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3484 9600 3492 9609 3505 9609 3506 9607
3509 9606 3511 9604 3512 9603 3512 9601
3514 9601 3500 9573 3481 9571
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:23 AM CDT, 2 hours 14 minutes earlier. Its key messages:
- Issued at 1123 PM CDT Wed Jul 2 2025
- Low to medium (20-50%) chance of showers and storms through the weekend. Locally heavy rainfall, downburst winds, and lightning will be the primary hazards.
- Humid conditions will return by the end of this week with heat indices reaching 95-100 F across the area by Saturday and continuing through early next week.
Area forecast discussion, Jul 3, 6:23 AM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
623 AM CDT Thu Jul 3 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 1123 PM CDT Wed Jul 2 2025
- Low to medium (20-50%) chance of showers and storms through
the weekend. Locally heavy rainfall, downburst winds, and
lightning will be the primary hazards.
- Humid conditions will return by the end of this week with
heat indices reaching 95-100 F across the area by Saturday
and continuing through early next week.
&&
.SHORT TERM...
(Through Thursday)
Issued at 1048 PM CDT Wed Jul 2 2025
A few high-based showers continue to move across SE OK this
evening, and should see this continue with some expansion in
coverage possible as moist advection persists in the lower
levels. Most short range guidance continues to support further
development into parts of northeast OK and perhaps west central AR
Thursday morning and through the afternoon with the arrival of
slightly stronger forcing and continued influence of subtropical
Pacific moisture plume, but development into northwest AR is less
likely as deeper moisture is lacking farther east. Fairly
persistent cloud cover for most areas will keep daytime temps
below normal, albeit with humid conditions and light winds.
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 1048 PM CDT Wed Jul 2 2025
Showers and storms will diminish Thursday evening, though at least
spotty light showers may persist through the night. Additional
expansion of showers thunderstorms are anticipated late Thursday
night into Friday morning as a weak trough moves across the plains
to our north. PWAT values will be approaching 2 inches in some
places by that time, so any more organized cells could produce
localized heavy rain, with emphasis remaining across eastern OK
in proximity to deepest moisture. By late afternoon and evening
the overall forcing weakens and shifts north, but with deep
moisture remaining in place at least a low threat of a shower or
storm will persist through the evening of the 4th, however most
locations should remain dry.
As we move into next week, the upper ridge becomes established
over the southwest states, with local area remaining under weak
NW flow. The overall pattern favors a return to temps closer to
normal, but will also maintain at least low thunderstorm chances
for some areas through mid-week.
&&
.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Thu Jul 3 2025
Ongoing showers and thunderstorms at the start of the forecast
period will lower ceilings and visibilities at KMLC. Additional
showers and storms will be possible this afternoon, with the best
chances at the eastern Oklahoma sites and at KFSM. VFR conditions
will prevail outside of storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 88 71 89 74 / 20 10 30 20
FSM 90 73 92 74 / 20 0 20 10
MLC 86 70 89 72 / 40 20 30 10
BVO 88 68 89 72 / 20 10 30 20
FYV 89 68 90 71 / 10 0 20 10
BYV 90 69 90 70 / 0 0 20 10
MKO 86 70 87 72 / 20 10 30 10
MIO 89 69 90 71 / 10 0 30 10
F10 85 70 87 72 / 30 10 30 10
HHW 85 72 88 72 / 40 20 30 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...05Hazardous weather outlook, Jul 3, 5:46 AM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 546 AM CDT Thu Jul 3 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 546 AM CDT Thu Jul 3 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. HEAVY RAIN. RISK...Limited. AREA...Mainly Eastern Oklahoma. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Mainly Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms are ongoing early this morning across parts of southeast Oklahoma. Additional shower and storm development is expected through the day across eastern Oklahoma and west central Arkansas. Locally heavy rainfall will be possible, but severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Daily thunderstorm chances will continue through the holiday weekend into next week. Locally heavy rainfall, gusty winds, and dangerous lightning will be the main threats from the storms. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:32 AM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 4 hr |
| Jul 3, 8:00 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.